MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74122548
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Tissue Damage (2104); Toxicity (2333)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that right hip revision surgery was performed due to metallosis.All components removed.
 
Additional Manufacturer Narrative
Smith + nephew is submitting this report pursuant to the provisions of 21cfr, part 803.This report may be based upon information which smith + nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith + nephew, or its employees, that the report constitutes an admission that the device, smith + nephew or its employees caused or contributed to the potential event described in this report.

Brand Name
HEMI HEAD 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key8381223
Report Number3005975929-2019-00095
Device Sequence Number1783770
Product Code NXT
UDI-Device Identifier00885556071847
UDI-Public00885556071847
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/30/2013
Device Catalogue Number74122548
Device Lot Number08FW17379
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date09/25/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETABULAR LINER, # 71341160, LOT # 08FW17424; ACETABULAR SHELL, # 71335560, LOT # 08MM08213; FIXATION SCREW, # 71332525, LOT # 08LT25675; FIXATION SCREW, # 71332525, LOT # 09DT30796; MODULAR SLEEVE, # 74222200, LOT # 08CW16024; ACETABULAR LINER, # 71341160, LOT # 08FW17424; ACETABULAR SHELL, # 71335560, LOT # 08MM08213; FIXATION SCREW, # 71332525, LOT # 08LT25675; FIXATION SCREW, # 71332525, LOT # 09DT30796; MODULAR SLEEVE, # 74222200, LOT # 08CW16024
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight100